MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Catalog Number 23AGN-751
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 23mm sjm regent heart valve was chosen for implant.After the valve was implanted, it was found the valve could not be rotated.It was reported the holder handle was fully inserted into the orifice at 90 degree angle and no other tool was used to position or rotate the valve.A decision was made to explant the device and replace with a 21mm sjm regent heart valve.The replacement valve was successfully implanted with no adverse patient consequences.There was no clinically significant delay in the procedure due to this event.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of difficulty rotating the valve after it was implanted was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.A returned device assessment could not be performed as the device was not returned for analysis.Information from the field indicated that a smaller valve was successfully implanted.Oversizing of the valve can contribute to difficulty rotating the valve after implant, which could have contributed to the reported event, however as the valve was not received for examination the cause of the difficulty rotating the valve could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17574713
Report Number2135147-2023-03605
Device Sequence Number9006376
Product Code LWQ
UDI-Device Identifier05414734006101
UDI-Public05414734006101
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Catalogue Number23AGN-751
Device Lot Number7466610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown